A-Fib drugs

Posted by mommerce @mommerce, Jul 31 8:54am

I've been taking Diltiazem 300mg and Metoprolol 100 mg for 4-5 years now for A-fib Along with Eliquis. I take them at the same time. 2-3 hours later I feel muscle weakness, loss of appetite, general "not feeling well". I've tried separating them and it seems to help but only a little. Anyone else have these issues and can something help?

Interested in more discussions like this? Go to the Heart Rhythm Conditions group.

@mommerce Hi, I am like you with all these meds and side effects. Not knowing what to take and when is the best time. PCP took me off of amiodarone and now toprol. I still take Eliquis and Requip. My BP runs low and they lower it more. So I take some at bedtime. But I wish I could get rid of the buzzy in my ears, some loss of balance, and tired all the time. I do not get much done in the house.

I wished I was more helpful to you but hope someone has some answers to share. I also am looking for answers but some of these meds do not seem to help much. At least we are trying to stop some to see if the side effects get less. Each person is different in how their body reacts. Finding the right combination to match, I guess it is not easy. Never been sick in my life till I had the Afib attack and now CHF. I am learning for this is all new to me. Thanks to Connect and everyone sharing is a big help. Safe safe KLH

REPLY

@mommerce I wonder if you can drop the beta blocker and just take diltiazem? Is your heart rate high? Do you know why you are taking both?

I am sorry you are also dealing with CHF.

If side effects are severe, have you discussed a Watchman?

REPLY

Both the beta and calcium blocker caused unsteadiness, brain fog and dizziness, I really do not tolerate any of the meds very well. I am now on low dose digoxin, flecanide and Eliquis (hoping to go off flecanide now that I have had an ablation, but I am now so exhausted since the ablation). This is not me.

REPLY
@nancymulloy

Both the beta and calcium blocker caused unsteadiness, brain fog and dizziness, I really do not tolerate any of the meds very well. I am now on low dose digoxin, flecanide and Eliquis (hoping to go off flecanide now that I have had an ablation, but I am now so exhausted since the ablation). This is not me.

Jump to this post

How long has it been since the ablation? I am having an ablation next week and I am leery about it all.

REPLY
@hmccarth5

How long has it been since the ablation? I am having an ablation next week and I am leery about it all.

Jump to this post

6 weeks. Everyone I talked to that has had one (including my sister) said I would feel fine the next day. I do not feel fine 6 weeks later. I’m hoping you will be like the others! I did have to have a cardioversion during the procedure. Honestly, I was feeling better before the procedure (I’m probably just an anomaly).☹️

REPLY
@windyshores

@mommerce I wonder if you can drop the beta blocker and just take diltiazem? Is your heart rate high? Do you know why you are taking both?

I am sorry you are also dealing with CHF.

If side effects are severe, have you discussed a Watchman?

Jump to this post

I just started working with a cardiologist so they're running their typical test right now. Doctors tend to add drugs instead of taking you off some that you no longer need or reduce doses. My heart rate varies between 70 and 82. The drugs seem to bring it down. I've seen ads about Watchman. Would love to get off Eliquis. I'll ask about what you suggested. Thanks for your response.

REPLY
@nancymulloy

6 weeks. Everyone I talked to that has had one (including my sister) said I would feel fine the next day. I do not feel fine 6 weeks later. I’m hoping you will be like the others! I did have to have a cardioversion during the procedure. Honestly, I was feeling better before the procedure (I’m probably just an anomaly).☹️

Jump to this post

Thank you so much for getting back to me. I am concerned about this procedure, I am doing the tired thing now, my hopes were to not feel tired anymore. I wish you all the best, and hope all gets better for you. I will be 69 yrs. old at end of Sept. I sure hope I am one that doesn't have troubles.

REPLY
@hmccarth5

Thank you so much for getting back to me. I am concerned about this procedure, I am doing the tired thing now, my hopes were to not feel tired anymore. I wish you all the best, and hope all gets better for you. I will be 69 yrs. old at end of Sept. I sure hope I am one that doesn't have troubles.

Jump to this post

I am sure you will feel better! I will be 74 in August. Thank you for you encouragement.

REPLY
@nancymulloy

I am sure you will feel better! I will be 74 in August. Thank you for you encouragement.

Jump to this post

Thank you too!!!

REPLY

Oh my reading the posts here about AFIB Medications brings back horrible memories…I was on AFIB Meds for almost two years. I became a Zombie, so tired that I could hardly do much except sit and watch TV and take two Naps a day. I ended up taking 4 meds, and the costs were very much, even after my insurance paid some of it. The Meds controlled my AFIB for about 14 months, and then the Doctors kept adding more Meds or changing them trying to stop the intermittent AFIB episodes. I had two Cardioversions in ER that only lasts for less then a week. I went to my one and only Doctor in my area that did Ablations and I asked how successful? And he said 40%! So I went to Mayo Clinic out of state in 2020 during Covid and they did my Ablation Surgery and I have been fine since. I take Eliquis daily and 78 years old. I have my energy back and am not depressed. If my AFIB ever comes back I will try again having an Ablation Surgery just to not be on those Meds again.

REPLY

Thank you for sharing

REPLY
Please sign in or register to post a reply.
  Request Appointment